Cholesterol Medications May Cause Fibromyalgia

Published: September 23, 2012
Categories:

Cholesterol-lowering "statin" drugs often cause severe side effects—including CFS & fibromyalgia! Unless you have had a heart attack, these medications are usually not necessary (see Lower Your Cholesterol—Naturally). We have found they can often cause or worsen fibromyalgia, and I recommend that those with CFS/FMS speak with their physician about stopping these medications for 3 months to see if the pain and fatigue decrease.

The most frequently reported side effect of these medications is fatigue, and about 9% of patients report statin-related pain. Earlier research showed that statins cause Coenzyme Q10 deficiency.

The results of a new study show that statins may also block the ability of the muscles torepair and regenerate themselves. This may then also contribute to pain.

References

Cholesterol-lowering drugs and the effect on muscle repair and regeneration, American Physiological Society

Jacob Teitelbaum, MD

is one of the world's leading integrative medical authorities on fibromyalgia and chronic fatigue. He is the lead author of four research studies on their treatments, and has published numerous health & wellness books, including the bestseller on fibromyalgia and chronic fatigue syndrome From Fatigued to Fantastic! and his newer The Fatigue and Fibromyalgia Solution.  Dr. Teitelbaum is one of the most frequently quoted fibromyalgia experts in the world and appears often as a guest on news and talk shows nationwide including Good Morning America, The Dr. Oz Show, Oprah & Friends, CNN, and Fox News Health. 

e-mail icon
Facebook icon
Twitter icon
Google icon
LinkedIn icon